MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850EV48US
Medical Device Problem Codes Particulates (1451); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification of an evoque in tricuspid position a few days after the procedure, the echo noted there was what initially was thought to be thrombus in or at the valve on the ra-side which was not present prior.The valve still appeared to be working flawlessly, and the patient was stable.The physician later decided to perform an angiovac to remove the suspected thrombus.He stated that multiple passes were made with the angiovac even at the highest suction (40ml) and the suspected thrombus would not displace from what he believes is the valve body.Since the thrombus had vigorously been evacuated at the angiovac tip but remained unchanged, it was decided this was not a thrombus.The next day, the physician captured the attached video with an ice probe in the ra.From this imaging, the physician concluded the issue to be a possible thread from the evoque valve.Using ice imaging in the same setting, he attempted to burn this object loose from the valve frame.He was able to position the probe at or on the suspect object, yet was unsuccessful in ablating the object's attachment.He says the patient is and has remained stable throughout, while the valve by tee & tte looks to be performing normally.The physician and the cardiovascular team has decided to take a management device approach avoiding placing anything in the right ventricle.The physician stated that the patient was doing fine.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: additional h6 type of investigation codes: analysis of images and labelling review the reported event of 'nsvd-thrombus' was confirmed with objective evidence via imaging, however a definite root cause it unable to be determined.Per the reported event, immediately following the procedure there is no evidence of any thrombus formation on the valve.A conduction disturbance was alleged, and on pod 7 a permanent pacemaker implantation was attempted.The procedure for the pacemaker was aborted for unknown reasons.On pod 8, a suspected thrombus was observed on the locking tab of the evoque valve.The implanting team attempted to percutaneously intervene and remove the suspected thrombus by performing an angiovac and aspirating approximately 60 ml of blood but were unsuccessful in removing the suspected thrombus.The team then attempted to use an ablation catheter to remove the suspected thrombus but were again unsuccessful.Due to the percutaneous intervention being unsuccessful, the implanting team felt the thrombus must have been a particulate of some kind rather than a thrombus.However, upon further review of the images there is no evidence of the suspected thrombus being a particulate from the evoque valve.A call was held with the site to demonstrate that the total length of the thrombus was over 40mm, while the evoque valve is just over 30mm.Additionally, the suture used to create the double eyelets on the locking tab as a maximum length of approximately 20 mm if fully unraveled.However, there is no evidence that the eyelet suture had become disassociated from the evoque frame.The most likely root cause of the event is that a biological component formed on the locking tab and was entangled with the evoque frame.The failure to remove the suspected thrombus via percutaneous interventions does not indicate the presence of a particulate.While the shape and mobility of the thrombus is unique, the imaging of the suspected thrombus is more representative of a thrombus than a suture or particulate.Single suture strands are not as echogenic as the observed structure.A definite root cause of the nsdv - thrombus is not able to be confirmed; however, the observed structure does not indicate the presence of a particulate.The allegation of particulate was made based off the pretense that it must have been a particulate since the observed structure was not able to be removed percutaneously.The evoque valve does not have any suture that can be equivalent to the measured length of the observed thrombus.The patient passed approximately 1 month after evoque implantation, the patient had a severe medical history and was kept in the hospital for multiple weeks before being moved to a cardiac therapy center.Per physician team from the case, the patients passing was unrelated to the evoque valve.The evoque valve performed as intended without any deficiencies.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No non-conformances related to the complaint event were identified.Since no edwards defect was identified, corrective or preventative actions are not required.Available information suggests that other interventions or patient conditions may have contributed to the reported event.However, a definite root cause is unable to be determined.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key21762448
Report Number2015691-2025-02545
Device Sequence Number15626385
Product Code NPW
UDI-Device Identifier00690103217452
UDI-Public(01)00690103217452(17)261119(11)241119
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9850EV48US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale